MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HIV AG/AB COMBO (CHIV) ASSAY; CHIV IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HIV AG/AB COMBO (CHIV) ASSAY; CHIV IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant advia centaur xp chiv results is unknown.Siemens healthcare diagnostics has requested the patient sample for further testing and investigation.The ifu states in the interpretation of results section: "specimens with an index value greater than or equal to 1.0 are considered initially reactive for p24 antigen and/or antibodies to hiv-1 and/or hiv-2 and should be retested in duplicate after centrifugation at 10,000 x g for 10 minutes.If one or both of the duplicates are reactive, the specimen is repeatedly reactive by the advia centaur chiv assay.Note inadequate centrifugation may result in a higher rate of repeat reactive results that must be investigated using supplemental tests for hiv-1 and/or hiv-2 and/or p24 antigen.Repeatedly reactive specimens must be investigated using supplemental tests for hiv-1 and/or hiv-2 and/or p24 antigen.In specimens giving indeterminate supplemental test results, testing of a subsequent sample drawn at a later date (such as 1-6 months) is recommended.For individuals who are confirmed positive for antibodies and/or p24 antigen, appropriate counseling and medical evaluation should be offered and is considered an important part of testing for antibody to hiv-1 and hiv-2 and/or p24 antigen." mdr 1219913-2018-00255 was filed for the same event.
 
Event or Problem Description
A (b)(6) advia centaur xp hiv ag/ab combo (chiv) result was obtained on a patient sample.The patient sample was repeated and the results were (b)(6).The sample was a "neddlstick" with a stat chiv testing requested.The patient sample was tested with a confirmatory elisa method at another laboratory and the result was (b)(6).The in-house needlestick result was reported as (b)(6).The patient received prophylactic pep treatment due to the needlestick.It is unknown if the treatment was administered before the sample was drawn.There was no report of adverse health consequences due to the discordant advia centaur xp chiv.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00256 on october 19, 2018.On 11/12/2018 additional information: the patient sample was not available for further testing and investigation.Therefore, siemens is unable to determine the root cause.The worker (patient) was treated with antiviral therapy based on presumptive reactive chiv results that did not confirm.It is not known if pep treatment was provided before the sample from the worker (patient) was drawn.The hiv status of the patient is unknown.Based on the information provided, siemens is unable to rule out a sample specific issue.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2018-00255 supplemental report 1 was filed for the same event.

Brand Name
ADVIA CENTAUR XP HIV AG/AB COMBO (CHIV) ASSAY
Common Device Name
CHIV IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7986480
Report Number1219913-2018-00256
Device Sequence Number16214542
Product Code MZF
UDI-Device Identifier00630414589749
UDI-Public00630414589749
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BP140103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2019
Device Model NumberN/A
Device Catalogue Number10696880
Device Lot Number44664164
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1